Alert archive / South Carolina / Areal Flood Advisories in 2012
Areal Flood Advisory 9, NWS Columbia, SC
NWS Columbia, SC issued this areal flood advisory at May 29, 2012, 10:00 PM EDT for Aiken County, Barnwell County, South Carolina; Burke County, Richmond County, Georgia. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- May 29, 2012, 10:00 PM EDT (02:00 UTC)
- Expired
- May 30, 2012, 1:00 AM EDT
- In force
- 3 hr
- Issued by
- NWS Columbia, SC
- Area
- Storm-based polygon
Counties Burke County, GA, Richmond County, GA, Aiken County, SC, Barnwell County, SC
The radar
The Columbia radar (KCAE), 94 km from the middle of the area, began a volume at 02:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 2.0 hours before the alert went out and 252 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 341 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 1320 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this areal flood advisory went out at May 29, 6:32 PM EDT, 3 hours 28 minutes earlier.
Area forecast discussion, May 29, 6:32 PM EDT, 3 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 632 PM EDT TUE MAY 29 2012 .SYNOPSIS... TROPICAL DEPRESSION BERYL IS CURRENTLY OVER SOUTHEASTERN GEORGIA AND HAS BEGUN TO MOVE NORTHEASTWARD. OVERNIGHT BERYL WILL MOVE TO THE COASTLINE AND THEN MOVE NORTHWARD ALONG THE COAST DURING THE DAY WEDNESDAY. A COLD FRONT WILL CROSS THE REGION LATE FRIDAY OR FRIDAY NIGHT BRINGING ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS. HIGH PRESSURE WILL BUILD OVER THE AREA BRINGING DRY WEATHER AND WARM TEMPERATURES FOR THE WEEKEND INTO EARLY NEXT WEEK. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... TD BERYL REMAINS OVER SOUTHEASTERN GA AND HAS BEGUN TO TRACK NORTHEASTWARD OVER THE PAST COUPLE OF HOURS. THIS WILL RESULT IN BERYL REACHING THE COASTLINE ALONG THE SC/GA BORDER BY DAYBREAK. SATELLITE IMAGERY SHOWS AN EXTENSIVE CLOUD SHIELD OVER SC AND EASTERN GA WITH RADAR RETURNS INDICATING MODERATE TO HEAVY RAIN OVER THE SOUTHERN MIDLANDS AND CSRA. CONTINUE TO EXPECT HEAVIEST RAIN OVER THE SOUTHERN AND EASTERN MIDLANDS THROUGH DAYBREAK WITH UP TO 2/5 INCHES POSSIBLE. RAINFALL AMOUNTS WILL QUICKLY TAPER LOWER WITH AN INCH OR LESS IN THE CAE AREA AND HALF AN INCH FOR THE WESTERN MIDLANDS. SPC CONTINUES THE SLIGHT RISK THROUGH TONIGHT FOR AREAS ALONG AND EAST OF THE I-95 CORRIDOR...DUE TO THE POTENTIAL OF AN ISOLATED TORNADO AND DAMAGING WIND GUST.HAVE ADJUSTED THE POPS...CLOUDS AND QPF TO BETTER REPRESENT THE CURRENT SITUATION. UPDATE ALREADY OUT. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY NIGHT/... BERYL WILL QUICKLY MOVE AWAY FORM CENTRAL SC ON WED MORNING AND THE POPS WILL REFLECT THE DEPARTURE OF THIS SYSTEM. THERE IS SOME UNCERTAINTY IN THE MODEL AS TO THE EXACT TIMING AND TRACK OF THE SYSTEM BUT BY AFTERNOON THE SYSTEM SHOULD HAVE CLEARED THE AREA AND SKIES WILL CLEAR. THURSDAY WE WILL BE BETWEEN SYSTEMS AND DRY AS A COLD FRONT APPROACHES FROM THE WEST. THE COLD FRONT WILL CROSS THE AREA LATE FRIDAY OR FRIDAY NIGHT BRINGING THE NEXT CHANCE OF SHOWERS AND THUNDERSTORMS. AGAIN...MODELS DIFFER ON EXACT TIMING OF FRONTAL PASSAGE. && .LONG TERM /FRIDAY THROUGH TUESDAY/... BY FRIDAY...THE NEXT UPPER TROUGH WILL BE APPROACHING FROM THE WEST AND BOTH ECMWF/GFS SHOW A COLD FRONT THAT WILL BE APPROACHING LATE FRIDAY AFTERNOON INTO FRIDAY NIGHT. AT THIS TIME...CONFIDENCE IS LOW IN TIMING OF FRONT AS MODELS DIFFER ON DEEPNESS OF TROUGH AND SPEED OF SYSTEM. ONCE THE FRONT MOVES THROUGH THE AREA...HIGH PRESSURE WILL BUILD IN FOR THE WEEKEND AND THE REMAINDER OF THE LONG TERM PERIOD. WILL CONTINUE TO MENTION A CHANCE OF SHOWERS/THUNDERSTORMS ALONG/AHEAD OF THE COLD FRONT...THEN DRY CONDITIONS FOR THE REMAINDER OF THE PERIOD EXCEPT FOR ISOLATED TO WIDELY SCATTERED AFTERNOON AND EVENING THUNDERSTORMS. TEMPERATURES WILL REMAIN NEAR TO SLIGHTLY ABOVE NORMAL THROUGH THE PERIOD. && .AVIATION /22Z TUESDAY THROUGH SUNDAY/... MOIST ONSHORE FLOW CONTINUES ACROSS THE REGION THROUGH THE EVENING. WIDESPREAD SHOWERS AND A FEW THUNDERSTORMS WILL MOVE ACROSS THE FORECAST AREA THIS EVENING. EXPECT MVFR CONDITIONS MUCH OF THE OVERNIGHT PERIOD INTO WEDNESDAY MORNING. AS TROPICAL DEPRESSION BERYL MOVES NORTHEAST OFF THE SOUTH CAROLINA COAST WEDNESDAY... CONDITIONS SHOULD IMPROVE TO VFR BY LATE MORNING. CONVECTION WILL BEGIN TO TAPER OFF FROM THE WEST DURING THE EARLY MORNING HOURS AS TROPICAL DEPRESSION BERYL PARALLELS THE SOUTH CAROLINA COAST...MOVING TO THE NORTHEAST. EAST TO SOUTHEAST WINDS THIS AFTERNOON WILL SHIFT NORTH TONIGHT THEN BECOME NORTHWEST BY SUNRISE WEDNESDAY. VFR CONDITIONS WILL OVERSPREAD THE AREA WEDNESDAY MORNING. EXTENDED AVIATION OUTLOOK...MVFR TO IFR CONDITIONS ALSO POSSIBLE THURSDAY AFTERNOON THROUGH FRIDAY NIGHT AS A FRONTAL SYSTEM MOVES THROUGH THE AREA. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. &&
Hazardous weather outlook, May 29, 4:13 AM EDT, 17 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 413 AM EDT TUE MAY 29 2012 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-300815- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 413 AM EDT TUE MAY 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE REGION BY THIS AFTERNOON. THERE IS POTENTIAL FOR LOCALIZED HEAVY RAIN...ESPECIALLY ACROSS THE EASTERN MIDLANDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 11:47 PM EDT | Special Weather Statement | CAE | Calhoun | 28 min |
| May 30, 12:02 AM EDT | Severe Thunderstorm Warning | CAE | Calhoun, Orangeburg | 43 min |
| May 30, 12:25 AM EDT | Tornado Warning | CAE | Orangeburg | 50 min |
| May 30, 6:35 AM EDT | Lake Wind Advisory | CAE | Calhoun, Clarendon, Sumter | 4 hr |
Nearby
Areal Flood Advisories in South Carolina, 2012Areal Flood Advisories in Georgia, 2012Every areal flood advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.